Digital Spy

Search Digital Spy
 

DS Forums

 
 
 

Stemetil - Dizziness


Reply
Thread Tools Search this Thread
Old 16-03-2010, 13:58
Jmoo
Forum Member
 
Join Date: Dec 2002
Posts: 3,276

My body is useless. I've had ear infections as of late and ever since January I've suffered from floaters in the eyes, blurred vision, nausea, and headaches. The stemetil was the only thing keeping me feeling a bit more stable. Now the doctors think I should come off it and my brain will cope with the rest. But it really isn't. It's got to the point where I'm losing out on university, getting behind and not going out evenings as I can't drink.

Has anyone been in any situation like this because I'm stuck. The doctors have no clue what to do and seem to want me to diagnose the situation myself.
Jmoo is offline   Reply With Quote
Please sign in or register to remove this advertisement.
Old 16-03-2010, 15:51
burnt toast
Forum Member
 
Join Date: Jan 2010
Location: London
Posts: 2,422
See a different doctor and explain it all to them.
burnt toast is offline   Reply With Quote
Old 16-03-2010, 16:07
HollyG
Forum Member
 
Join Date: Jul 2009
Posts: 5,039
Stemetil (or prochlorperazine its generic name) is great for conquering dizzyness and is a great short term pill for this (along with sickness too) but this is not JUST a little magic table for sickness or dizzyness only. It is also an anti-psychotic for the treatement for schizophrenia or short term for anxity or mania disorders!

The doc probably stopped you on it for this reason.

It can be a very dangerous drug to come off especially if you are not schizophrenic, or psychotic! And especially if you are on high dose of it (I presume you only take 5-15mg of this at a time??Which is not high doses really) A lot of people do take this long term for certain diseases that cause prolonged sickness. But if your doc wants you to come off it then I would listen to him/her.

Stemetil is a strong pill and has very dodgy side effects.

Ask your doc for other options, or even take the other posters advice and change doctors. They might want to continue on it or may even change you to another medication.

Antihistamines are good for this as are many antiemetics.

Go back to your doctor, you should always see your doc for medical advice rather than a forum
. Explain it to them and be firm!!! They are here to help! Don't suffer if the GPs advice is not working, only you know your own body.

Good luck!
HollyG is offline   Reply With Quote
Old 16-03-2010, 16:27
klinnet
Forum Member
 
Join Date: Jan 2010
Posts: 256
definitely go back and talk to your gp, or a different one if possible.

i used stemetil after a nasty viral ear infection caused me severe dizziness and nausea - i found it helped, however the doctor was keen to get me off it as soon as i could possibly cope without it, as if you use it in the long term it can actually cause nausea which makes it very hard to stop it!
klinnet is offline   Reply With Quote
 
Reply



Thread Tools Search this Thread
Search this Thread:

Advanced Search

 
Forum Jump


All times are GMT +1. The time now is 17:14.